MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH DEVICE 20GAX6CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH DEVICE 20GAX6CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN920647
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported after unsuccessful attempt in the left anterior forearm for an ultrasound placed iv, upon removal part of the catheter remained under the skin.The piece of catheter was removed (method unknown) and another catheter was placed successfully.It was reported the patient experienced pain.
 
Additional Manufacturer Narrative
(b)(4).The customer provided four photos showing a defective endurance catheter and a lidstock for analysis.Visual analysis revealed that the catheter body was separated adjacent to the 6cm marking.The separated portion of the separation is not pictured.The customer also returned one endurance catheter and a lidstock for analysis.No definite signs of use were observed.The separated portion of the catheter was not returned for analysis.Visual analysis revealed that the catheter body was separated adjacent to the 6cm marking.Microscopic examination confirmed the damage and revealed that the edges of the separation were smooth and angled.Visual analysis could not be performed on the separated portion as it was not returned for analysis.The point of separation on the catheter body measured 55mm from the juncture hub.The catheter body outer diameter measured 0.0420", which is within the specification limits of 0.041"-0.045" per the catheter extrusion product drawing.The catheter extrusion inner diameter at the point of separation measured 0.032", which is within the specification limits of 0.030"-0.034" per the catheter extrusion product drawing.The catheter body was flushed with a lab inventory syringe filled with water.No leaks or blockages were encountered as the water exited the point of separation on the catheter body.Performed per ifu statement, "engage extension line clamp and remove the vent plug from catheter extension line luer hub, attach a 10 ml syringe filled with normal saline for injection, unclamp and check for brisk free-flowing blood return, flush, and reengage extension line clamp".R & d was contacted as part of this complaint investigation.They indicated that the pattern of the separation is consistent with damage due to contact with sharps (i.E.The needle bevel).A device history record review was performed, and no relevant findings were observed to suggest a manufacturing related issue.The ifu provided with the kit instructs the user on proper technique for inserting the catheter and cautions the user: "do not attempt to advance needle back into catheter after catheter is partially threaded off needle to reduce risk of catheter damage." the report of a cut endurance catheter was confirmed through complaint investigation.Visual analysis revealed that the catheter body was separated adjacent to the 6cm marking.Microscopic examination revealed that the edges of the separation were smooth, angled and appeared consistent with contact with the needle bevel during an attempted insertion.Additionally, the catheter met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings to suggest a manufacturing related issue.Based on the customer report, the sample received, and the comments from r & d, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW EXT DWELL CATH DEVICE 20GAX6CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16616714
Report Number9680794-2023-00211
Device Sequence Number6272454
Product Code FOZ
UDI-Device Identifier10801902196368
UDI-Public10801902196368
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2024
Device Model NumberIPN920647
Device Catalogue NumberEDC-00620
Device Lot Number14F22G0217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date03/25/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown